Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 27, 2021Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 27, 2021, 2:48 PM CDT for Pushmataha County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 2:48 PM CDT (19:48 UTC)
Expired
Jul 27, 2021, 3:15 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1050 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

627 
WWUS84 KTSA 271948
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT Tue Jul 27 2021
 
OKZ049-272015-
Pushmataha OK-
248 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
315 PM CDT...

At 248 PM CDT, a strong thunderstorm was located 3 miles south of
Clayton Lake State Park. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Clayton Lake State Park...        Nashoba...

LAT...LON 3439 9529 3448 9543 3460 9528 3451 9516
TIME...MOT...LOC 1948Z 223DEG 1KT 3448 9529 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:07 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 27, 12:07 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1207 PM CDT Tue Jul 27 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated to scattered storms expected across SE OK/WC AR, with
at best impacting KFSM/KMLC. Will include VCTS for a few hours
from 21z-00z at those sites. Brief MVFR/IFR vsbys possible again late
tonight in fog across NW AR. Otherwise, VFR elements will prevail
at all sites through the valid period.

&&

.PREV DISCUSSION... /Issued 1033 AM CDT Tue Jul 27 2021/

DISCUSSION...
Overall first period elements in good shape, however have upgraded much
of the current heat advisory to a heat warning. Heat index values following a
similar trace to those observed yesterday, with many locations exceeding
110 degrees. The heat warning will also be in effect from 1pm to 8pm.
Mid level debris clouds may hamper max heat index values across
parts of SE OK this afternoon, though some zones may need to be added
to the heat warning if trends warrant.

Updated NPW/ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for
     OKZ054>057-059>062-064>068-070>072.

     Heat Advisory until 8 PM CDT this evening for OKZ049-053-058-063-
     069-073>076.

AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
     020-029.

&&

AVIATION.....23
Hazardous weather outlook, Jul 27, 12:16 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1216 PM CDT Tue Jul 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1216 PM CDT Tue Jul 27 2021

...HEAT WARNING IN EFFECT FOR MOST OF NORTHEAST OKLAHOMA AND WEST
   CENTRAL ARKANSAS THROUGH 8 PM...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Hot and humid conditions will continue this afternoon with heat
index values of 100 to 113 degrees common. A heat warning is in
effect for most of northeast Oklahoma and and west central Arkansas
with a heat advisory also in effect for many remaining locations.
Both are in effect until 8 pm.

Isolated to widely scattered thunderstorm coverage will continue
this afternoon through early evening, primarily along and south of
I-40. An isolated strong to briefly severe storm is possible along
with locally heavy rainfall. Storms will gradually diminish after
sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through FRIDAY...Dangerous Heat Potential.
SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An extended period of hot and humid conditions will continue
this week into next weekend. Temperatures for mid to late
week will likely reach the upper 90s to just above 100 degrees.
Dangerous heat index values will continue each afternoon and
additional heat advisories will likely be needed. A frontal
boundary will approach from the north by Sunday and Monday,
resulting in a chance of showers and thunderstorms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 27, 1:54 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
154 PM CDT Tue Jul 27 2021

OKZ049-075-271930-
Latimer OK-Pushmataha OK-
154 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA AND
SOUTH CENTRAL LATIMER COUNTIES UNTIL 230 PM CDT...

At 154 PM CDT, a strong thunderstorm was located 3 miles north of
Kiamichi. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Albion...                         Kiamichi...

LAT...LON 3466 9528 3475 9519 3470 9506 3461 9514
TIME...MOT...LOC 1854Z 027DEG 1KT 3469 9517
Special weather statement, Jul 27, 2:03 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
203 PM CDT Tue Jul 27 2021

OKZ075-271930-
Latimer OK-
203 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LATIMER COUNTY UNTIL
230 PM CDT...

At 203 PM CDT, a strong thunderstorm was located 3 miles east of
Hartshorne. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Higgins...                        Gowen...

LAT...LON 3476 9551 3477 9552 3485 9551 3491 9551
      3492 9550 3485 9537
TIME...MOT...LOC 1903Z 027DEG 1KT 3485 9550
Special weather statement, Jul 27, 2:04 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 PM CDT Tue Jul 27 2021

OKZ073-075-271930-
Pittsburg OK-Latimer OK-
204 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 230 PM CDT...

At 204 PM CDT, a strong thunderstorm was located over Hartshorne.
This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Hartshorne...                     Haileyville...

LAT...LON 3491 9551 3480 9551 3478 9555 3488 9559
TIME...MOT...LOC 1904Z 056DEG 2KT 3484 9553
Special weather statement, Jul 27, 2:22 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
222 PM CDT Tue Jul 27 2021

OKZ076-271945-
Le Flore OK-
222 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LE FLORE COUNTY
UNTIL 245 PM CDT...

At 222 PM CDT, a strong thunderstorm was located 9 miles south of
Whitesboro. This storm was nearly stationary.

Wind gusts of 50 to 55 mph will be possible with this storm along
with small hail.

Locations in or near the path include...
Honobia...

LAT...LON 3463 9494 3465 9488 3451 9477 3451 9494
TIME...MOT...LOC 1922Z 071DEG 0KT 3455 9488
Special weather statement, Jul 27, 2:46 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
246 PM CDT Tue Jul 27 2021

OKZ073-075-272015-
Pittsburg OK-Latimer OK-
246 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LATIMER AND
SOUTHEASTERN PITTSBURG COUNTIES UNTIL 315 PM CDT...

At 246 PM CDT, a strong thunderstorm was located 9 miles southwest of
Higgins. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Latimer and southeastern Pittsburg Counties.

LAT...LON 3461 9565 3476 9572 3482 9552 3468 9545
      3468 9551 3465 9551
TIME...MOT...LOC 1946Z 215DEG 0KT 3470 9554
Special weather statement, Jul 27, 2:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT Tue Jul 27 2021

OKZ049-272015-
Pushmataha OK-
248 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
315 PM CDT...

At 248 PM CDT, a strong thunderstorm was located 3 miles south of
Clayton Lake State Park. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Clayton Lake State Park...        Nashoba...

LAT...LON 3439 9529 3448 9543 3460 9528 3451 9516
TIME...MOT...LOC 1948Z 223DEG 1KT 3448 9529

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:03 PM CDTSpecial Weather StatementTSAOkmulgee27 min
Jul 26, 7:07 PM CDTSpecial Weather StatementTSAMayes38 min
Jul 26, 7:26 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Jul 27, 3:49 AM CDTSpecial Weather StatementTSAMcIntosh41 min
Jul 27, 4:28 AM CDTSpecial Weather StatementTSAHaskell47 min
Jul 27, 5:58 AM CDTSpecial Weather StatementTSASequoyah47 min
Jul 27, 10:22 AM CDTExcessive Heat WarningTSACherokee, Craig, Creek, McIntosh, Mayes, Muskogee and 8 more10 hr
Jul 27, 12:59 PM CDTSpecial Weather StatementTSALatimer31 min
Jul 27, 1:24 PM CDTSpecial Weather StatementTSALatimer36 min
Jul 27, 1:31 PM CDTSpecial Weather StatementTSALatimer29 min
Jul 27, 1:54 PM CDTSpecial Weather StatementTSALatimer36 min
Jul 27, 2:03 PM CDTSpecial Weather StatementTSALatimer27 min
Jul 27, 2:04 PM CDTSpecial Weather StatementTSAPittsburg26 min
Jul 27, 2:22 PM CDTSpecial Weather StatementTSALeFlore23 min
Jul 27, 2:36 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more29 hr
Jul 27, 2:46 PM CDTSpecial Weather StatementTSAPittsburg29 min
Jul 27, 3:09 PM CDTSevere Thunderstorm WarningTSAPushmataha26 min
Jul 27, 4:38 PM CDTSpecial Weather StatementTSASequoyah37 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.